Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 19, 2011, 4:39 PM EDT for Perry County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 19, 2011, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WWUS81 KRLX 192039
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 19 2011
OHZ066-067-075-192130-
ATHENS OH-MORGAN OH-PERRY OH-
439 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATHENS...SOUTHERN PERRY
AND WESTERN MORGAN COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RENDVILLE AROUND 445 PM...HEMLOCK AROUND 450
PM...GLOUSTER AROUND 510 PM...TRIMBLE AROUND 515 PM...JACKSONVILLE
AROUND 520 PM AND CHAUNCEY AROUND 530 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8186 3930 8222 3948 8228 3947 8218
3955 8217 3955 8226 3956 8227 3959 8227
3959 8231 3975 8236 3977 8207
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:57 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT TUE JUL 19 2011
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE...WITH HOT AND HUMID CONDITIONS...WILL
BUILD OVER THE AREA THROUGH THE WEEK...WITH LESS THUNDERSTORM
ACTIVITY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CONTINUE HEAT ADVISORY IN WEST THIS AFTERNOON.
UPPER LEVEL HIGH RIDGES EASTWARD OVER OUR AREA THROUGH
WEDNESDAY...WITH WARMING AND DRYING ALOFT. ALTHOUGH STILL
TECHNICALLY IN NORTHWEST FLOW ALOFT...THE RING OF FIRE LOOKS TO
SHIFT NORTH OF THE AREA BY WEDNESDAY. ACTUALLY THE DRYING ALOFT
BEGINS LATER THIS AFTERNOON OVER THE OHIO VALLEY...AND WHILE ENOUGH
LOW LEVEL MOISTURE REMAINS FOR MORE SCATTERED THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING...THE PROSPECTS FOR ANOTHER NOCTURNAL MCS
DROPPING ACROSS THE AREA LOOK SLIM. THUS...WILL GO WITH MAINLY
SCATTERED STORMS THROUGH THE EVENING...THEN DROPPING POPS FOR MOST
OF THE NIGHT. MODEL GUIDANCE SUGGESTS A STRATUS CLOUD FIELD
DEVELOPING LATER TONIGHT UNDER A MORE STABLE LAYER ALOFT. THIS WILL
BREAK UP WITH HEATING ON WEDNESDAY...WITH ONLY A TOKEN AFTERNOON
CHANCE FOR A THUNDERSTORM GIVEN THE SILL HIGH LOW LEVEL
MOISTURE...ESPECIALLY MOUNTAINS.
MUGGY TONIGHT AND HAZY...WITH SOME FOG...ESPECIALLY WHERE GROUND
REMAINS WET FORM TODAYS RAIN. GOING A BIT ABOVE GUIDANCE FOR TEMPS
TONIGHT.
ON WEDNESDAY...WARMER TEMPS ESPECIALLY WEST. WILL REISSUE THE HEAT
ADVISORY FOR THE SAME AREA AS TODAY. EXPECT MORE SUNSHINE WEDNESDAY
AFTERNOON AS COMPARED TO TODAY. WILL NOT EXTEND THE HEAT ADVISORY
FURTHER EAST AS THE DEWPOINTS WILL BE SLIGHTLY LOWER WITH SOME
MIXING ALOFT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
5H RIDGE IN PLACE OVER THE MISSISSIPPI VALLEY WITH MINOR
DISTURBANCES RIPPLING THROUGH WEST TO NORTHWEST FLOW. BOTH THE 12Z
GFS AND NAM MODELS HINT SLIGHT DRYING AT THE MID LEVELS THURSDAY
NIGHT INTO FRIDAY WITH SUBTLE INFLUX MOISTURE.
HEAT AND HUMIDITY WILL REMAIN THE MAIN WEATHER FEATURE. USED A
DIURNAL TREND IN INCREASING POP...CONCENTRATING AREAL COVERAGE CLOSER
TO THE EASTERN MOUNTAINS.
FOR TEMPS...MAV GUIDANCE STILL SHOWING A WARM BIAS...WITH A LESSER
PRONOUNCED BIAS SHOWN IN THE MET GUIDANCE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS AND ECMWF CONTINUED TO SHOW DIFFERENCES IN THE EXTENDED
PERIOD. HPC LEANED CLOSER TO THE LATEST ECMWF AND ECMWF ENSEMBLES.
FAIRLY LOW CONFIDENCE IN THE MODELS IN THE EXTENDED PERIOD IN
THIS CONTINUED WEAK FLOW REGIME. THUS...USED HPC GUIDANCE TO
POPULATE GRIDS WITH ONLY A FEW MINOR ADJUSTMENTS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
MVFR BECOMING VFR CEILINGS BY 21Z...THEN MVFR CEILINGS REDEVELOPING
AFTER 05Z...BECOMING VFR SCT-BKN CU AFTER 15Z WEDNESDAY.
JUST SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...DISSIPATING
WITH THE LOSS OF HEATING. MAINLY ISOLATED TO WIDELY SCATTERED
AFTERNOON MOUNTAIN THUNDERSTORMS WEDNESDAY.
EXPECT GENERAL MVFR IN HAZE TONIGHT...WITH LOCALLY MVFR TO IFR VALLEY
AND RIVER FOG 06Z TO 12Z...ESPECIALLY WHERE GROUND IS WET FROM RECENT
RAIN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM TO LOW.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF STORMS TO AFFECT
INDIVIDUAL SITES...AND THEIR ASSOCIATED MVFR/IFR CEILINGS AND
CONVECTION NOT CERTAIN. FOG TONIGHT MAY BE LESS EXTENSIVE IF CLOUDS
PREVAIL.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H M M M M M M M M M M
HTS CONSISTENCY L L M M M M M M M M M M
BKW CONSISTENCY L L M M H M L M M M M M
EKN CONSISTENCY H H H H H H L M M M L L
PKB CONSISTENCY H H H H H H M M M M M M
CKB CONSISTENCY H H M M L L L L M M H M
AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN EARLY MORNING FOG ESPECIALLY WHERE IT RAINS EARLIER
ON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>009-014.
HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR WVZ005>009-
014.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...JMV
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...JMVHazardous weather outlook, Jul 19, 4:24 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 424 AM EDT TUE JUL 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200830- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM- 424 AM EDT TUE JUL 19 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ010-011-013-015>020-024>031-200830- PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- 424 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ032>040-046-047-200830- DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 424 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 19, 3:59 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT TUE JUL 19 2011
WVZ019-020-028>030-038-039-192100-
BRAXTON WV-DODDRIDGE WV-GILMER WV-LEWIS WV-RITCHIE WV-UPSHUR WV-
WEBSTER WV-
359 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT GILMER...LEWIS...NORTH CENTRAL
WEBSTER...NORTHEASTERN BRAXTON...SOUTHEASTERN RITCHIE...SOUTHERN
DODDRIDGE AND SOUTHWESTERN UPSHUR COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF GLENVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LINN...ALUM BRIDGE...BALDWIN...AND GLENVILLE
AROUND 405 PM...CAMDEN AROUND 410 PM...SAND FORK...AND JACKSON MILL
AROUND 415 PM...WESTON AROUND 420 PM...SAND RUN AND STONEWALL JACKSON
LAKE STATE PARK AROUND 425 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
68 AND 103.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 8020 3875 8024 3869 8028 3854 8049
3910 8103 3935 8067 3921 8053 3918 8056
3917 8059 3914 8052 3914 8044 3881 8011
14Special weather statement, Jul 19, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 19 2011
OHZ066-067-075-192130-
ATHENS OH-MORGAN OH-PERRY OH-
439 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATHENS...SOUTHERN PERRY
AND WESTERN MORGAN COUNTIES...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RENDVILLE AROUND 445 PM...HEMLOCK AROUND 450
PM...GLOUSTER AROUND 510 PM...TRIMBLE AROUND 515 PM...JACKSONVILLE
AROUND 520 PM AND CHAUNCEY AROUND 530 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8186 3930 8222 3948 8228 3947 8218
3955 8217 3955 8226 3956 8227 3959 8227
3959 8231 3975 8236 3977 8207
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:35 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 25 min |
| Jul 18, 10:19 PM EDT | Special Weather Statement | RLX | Tucker | 56 min |
| Jul 19, 5:36 AM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Tyler | 54 min |
| Jul 19, 6:45 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Lewis, Pleasants, Ritchie, Upshur | 60 min |
| Jul 19, 10:00 AM EDT | Special Weather Statement | RLX | Nicholas | 90 min |
| Jul 19, 2:46 PM EDT | Heat Advisory | RLX | Boone, Cabell, Calhoun, Jackson, Kanawha, Lincoln and 11 more | 29 hr |
| Jul 19, 3:59 PM EDT | Special Weather Statement | RLX | Doddridge, Gilmer, Lewis, Upshur | 61 min |
| Jul 19, 7:29 PM EDT | Special Weather Statement | RLX | Wayne | 61 min |
| Jul 18, 8:12 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 63 min |
| Jul 18, 8:15 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Meigs, Vinton | 60 min |
| Jul 18, 9:30 PM EDT | Special Weather Statement | RLX | Jackson | 30 min |
| Jul 18, 10:03 PM EDT | Special Weather Statement | RLX | Jackson, Lawrence | 72 min |
| Jul 19, 5:25 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 65 min |
| Jul 19, 6:29 PM EDT | Special Weather Statement | RLX | Lawrence | 61 min |
| Jul 19, 7:35 PM EDT | Special Weather Statement | RLX | Perry | 25 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.